Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 19, 2019, 1:47 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2019, 1:47 PM MDT (19:47 UTC)
- Expired
- Sep 19, 2019, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
132 WWUS85 KCYS 191947 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 147 PM MDT Thu Sep 19 2019 ...CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED ACROSS FIRE WEATHER ZONE 304 THIS AFTERNOON... .Gusty winds and low humidity will continue this afternoon across fire weather zone 304 bringing critical fire weather conditions to the area. Isolated thunderstorms may develop later this afternoon and evening before fire weather conditions subside tonight. WYZ304-200200- /O.NEW.KCYS.FW.W.0026.190919T1947Z-190920T0200Z/ Southwest Carbon County- 147 PM MDT Thu Sep 19 2019 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 304... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * AFFECTED AREA...Fire weather zone 304. * WIND...Sustained 20 to 30 mph with gusts 40 to 50 mph. * HUMIDITY...12 to 16 percent * HAINES...3 to 4 or very low to low potential for plume dominated fires. * THUNDERSTORMS...Isolated chance for a shower or thunderstorm this afternoon. Thunderstorms may produce gusty and erratic winds. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Lyons
1 follow-up statement
384 WWUS85 KCYS 200150 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 750 PM MDT Thu Sep 19 2019 ...RED FLAG WARNING EXPIRES AT 8 PM THIS EVENING... WYZ304-200300- /O.EXP.KCYS.FW.W.0026.000000T0000Z-190920T0200Z/ Southwest Carbon County- 750 PM MDT Thu Sep 19 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 304... Humidity has increased above critical levels across southwest Carbon County this evening and are no longer expected to be critical overnight. Therefore...the Red Flag Warning will be allowed to expire on time at 8 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 19, 11:25 AM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 19, 11:25 AM MDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1125 AM MDT Thu Sep 19 2019 .SHORT TERM...(Today and tonight) Issued at 243 AM MDT Thu Sep 19 2019 Quite a breezy and blustery day across much of the forecast area today as an upper level trough approaches the region. Southwesterly winds will be gusting into the 30 to even the 40 mph range especially across portions of Carbon, Albany and Converse counties in WY. While the main trough remains over the western Rocky Mountains, pockets of vorticity will advect ahead providing lift today to initiate convection this afternoon. Strong to severe storms will remain fairly isolated in spatial coverage extending from the Laramie Range eastward into the northwest corner of the NE Panhandle. Main threats will be large hail and strong winds. Better convective ingredients will be east of the Laramie Range over the high plains with around 1500 J/kg of CAPE and some mid-level speed shear that should provide for some longer lived storms before they diminish with the loss of sunlight. Decent WAA today with the southwesterly winds will allow for quite a warm up above seasonal norms with low to mid 80s over the high plains and mid 70s over the western forecast area. .LONG TERM...(Friday through Wednesday) Issued at 243 AM MDT Thu Sep 19 2019 Upper level trough with associated cold front will slowly move through the forecast area on Friday with vorticity advection coupled with the seasonably warm winds will aid in the development of strong to severe scattered thunderstorms in the afternoon. Trended POP and QPF grids to reflect this threat and maintain spatial continuity with the Day 2 Slight Risk issued by the SPC. While the main low moves into the western Great Lakes region, a quick embedded shortwave will pass through Saturday night providing another chance of light precipitation as a ridge of high pressure moves into the region clearing things up for Sunday. Long-range models covering the extended forecast period still tracking with the active pattern as another Pacific Low moves onshore Sunday afternoon. Main 00z solutions still suggest the stalling of this low as it becomes closed off in southern CA and AZ. Drier, warmer air from the American Southwest will keep temperatures above seasonal norms along with another dry spell with not much precipitation being suggested for Tuesday and Wednesday. Continued monitoring of model runs on the closed low and when it moves back into the atmospheric flow will determine how long the warm spell lingers and when we can see additional precipitation. && .AVIATION...(For the 18Z TAFS through Friday morning) Issued at 1125 AM MDT Thu Sep 19 2019 VFR conditions expected today and tonight across the area. There is a 10 to 20 percent chance for showers and a few thunderstorms late this afternoon and through this evening, but will keep VCTS or VCSH out of the TAFs due to limited coverage. Gusty west to southwest winds are expected this afternoon for mainly KRWL and KLAR with gusts up to 35 knots possible. Further east, a strong low level jet will develop ahead of a Pacific storm system which will impact the region on Friday. Gusty south winds are forecast for KCDR, KAIA, and possibly KSNY after sunset with gusts as high as 35 knots possible at times mainly between 03z to 10z Friday. && .FIRE WEATHER... Issued at 242 AM MDT Thu Sep 19 2019 Main concerns for Thursday and Friday fire weather wise will be the increased winds across the western and eastern portions of the forecast area and increased precipitation chances by strong to severe thunderstorms. Winds across Carbon, Albany, and western Converse counties will see wind gusts in excess of 35 mph today. Min RH values today will be from the upper teens into the low 20s with Friday seeing mid to upper 20s as the lowest RH values ahead of an approaching cold front Friday. Widespread wetting rains chances fairly low given the dry air in association with the frontal boundary as best precipitation chances will be with the isolated to scattered thunderstorms. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...WM LONG TERM...WM AVIATION...TJT FIRE WEATHER...WM
Hazardous weather outlook, Sep 19, 6:44 AM MDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 644 AM MDT Thu Sep 19 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>119-201245- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 644 AM MDT Thu Sep 19 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong isolated showers and thunderstorms possible this afternoon with some being on the strong side. Occasional non-thunderstorm wind gusts in excess of 30 mph possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Strong to severe storms possible again on Friday with large hail and gusty winds as main threats. Additional showers and thunderstorms possible on Saturday evening into Sunday morning and again Monday evening. .Spotter information statement... Spotter activation unlikely this afternoon.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:09 PM MDT | Freeze Watch | CYS | Albany, Carbon | 12 hr |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.